MAUDE Adverse Event Report: CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number ARROW 3000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/04/2004
Type of Reportable Event Death
Additional Manufacturer Narrative
Implant date was determined to be (b)(6) 2003 based on the device tracking database.Based on the age of the complaint, a full investigation may not be able to be completed.If further information is obtained, it will be filed in a supplemental report.It is unknown if this complaint was previously reported to arrow or codman.Infection is a known complication as listed on the labeling of the arrow/codman 3000 device.At this time, it is unknown the exact treatment course for the patient; however, the high flow model (which was used by this patient) is indicated and typically prescribed for hepatic artery infusion for treatment of metastatic cancer.It is unknown the exact relationship between the staph infection and pump.The time between the implant and date of death suggests that the infection was likely not immediately post-operative, although the date of the occurrence of the infection is currently unknown.The manufacture and sterilization of the model 3000 is no longer located where this particular device was produced.There is currently no trend to suggest a field sterility nonconformance with the currently implanted model 3000 devices.
 
Event or Problem Description
Device tracking card was returned to intera oncology; family member wrote "deceased 2004 from staph infection from pump.".

Brand Name
ARROW 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11871328
Report Number3015537318-2021-00016
Device Sequence Number11567051
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARROW 3000
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR